The last few days have been pretty steady, some big seas and following winds have also helped our progress but resulted in both of us being totally soaked all the time.  We thought you might find it interesting to hear what happens on a typical day out here…

7.40am. Alarm goes. I’ve got 20 minutes until the start of my shift. Time to wake up, get dressed and perform the essential bum care ritual before getting on the oars.

8am. Changeover. Both of us always exit the cabin so on time to the second we end up being late by the time we start. We exchange a few details about the weather/rowing conditions, and how the rester spent his time off. Start rowing.

10am. Changeover as above. Rest time – into the cabin, de robe, eat breakfast (the WORST meal of the day on the boat – tasteless porridge) then try to get some sleep before running water-maker.

11am. Just before the sun reaches its zenith; it’s time to run the water-maker to generate what we need for the day. We fill about 15 litres. This drains the boat battery but by doing it now, it has time to recharge before dark.

12pm. Changeover – back on the oars for 2h. He who has just finished makes lunch for us both, he will eat straight away and the rower will eat after the end of the shift. We add 2 tablespoons of olive oil to each meal to boost our calorie intake.

2pm. Changeover – rest time.

4pm. Changeover, back on the oars. Chap on rest now turns on satellite phone for the allotted 2h in case of emergency, or our land team needing to get in contact. Downloads and sends emails. Gets to enjoy all the lovely messages!

6pm. Changeover.  He who has just finished makes dinner for us both; he will eat straightaway and the rower after the end of the shift.

8pm. Row.

10pm. Rest and protein shake.

12am Row.

2am. Rest – plus the special highlight of Mufasa biltong and a bar of chocolate.

4am. Row.

6am. Rest plus round 2 of biltong (Many many thanks Mufasa for donating our supply!) and 2 x tablespoons of peanut butter.

8am REPEAT…

Thank you again to everyone for their incredibly kind messages. We love hearing about what you’re up to and what’s going on back in Blighty. We’re just sorry not to be able to reply!

We’d also like to take this opportunity to thank our sponsors without whom we would not have got to the starting line but more specifically CCube Solutions and Brickendon who have both started separate initiatives to raise funds for MSF – as has Ardingly College.

Finally we were very touched by a generous message of support from Laurence de Rancourt and Laurence Grand-Clement, the pair who hold the current record of 85 days set in 2012. While we will be rowing hard to beat their world record we will never have more glamorous surnames!

Ted and Jack